Maryland, 2011Winter Storm and Winter Weather in Maryland, January 26 to 27, 2011
January 26 to 27, 2011 · NWS LWX · 22 events in 15 counties and zones
A potent area of low pressure was located over the Tennessee Valley on the morning of Wednesday, January 26th. The warm front associated with the low triggered a period of mixed precipitation early Wednesday morning.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent area of low pressure was located over the Tennessee Valley on the morning of Wednesday, January 26th. The warm front associated with the low triggered a period of mixed precipitation early Wednesday morning. There was enough warm air behind the warm front for precipitation to fall in the form of light rain and drizzle later in the morning into the afternoon.
The low passed through the area late in the afternoon into the evening. A burst of heavier precipitation was associated with the low and at the same time colder air was drawn into the system. This caused a period of heavy snow to bring significant snow accumulation to the area in a short period of time. The heavy snow which fell around the evening rush hour caused numerous traffic accidents and there were also numerous power outages due to the heavy snow weighing on trees and power lines. Stranded vehicles were also reported around the Baltimore metropolitan area due to the snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jan 25, 9:38 PM EST, 5 hours 22 minutes earlier.
Area forecast discussion, Jan 25, 9:38 PM EST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
938 PM EST TUE JAN 25 2011
.SYNOPSIS...
LOW PRESSURE FLORIDA GULF COAST WILL MOVE INTO THE ATLANTIC OFF
THE GEORGIA COAST TONIGHT...AND THEN MOVE NORTHEAST ALONG THE MID
ATLANTIC COAST WEDNESDAY BEFORE TRACKING OFF CAPE COD THURSDAY.
HIGH PRESSURE WILL MOVE OVER THE AREA THURSDAY BEFORE WAVES OF LOW
PRESSURE TRACK ACROSS NEW YORK STATE THURSDAY NIGHT THROUGH
SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
NO ADDITIONAL HEADLINE CHANGES ARE EXPECTED THIS EVENING. WE
UPGRADED WEST OF THE BLUE RIDGE TO A WINTER STORM WARNING EARLIER
THIS EVENING DUE TO INCREASED CONFIDENCE IN 5 OR MORE INCHES OF
SNOW IN A 12 HOUR PERIOD. GENERALLY WENT WITH 4 TO 8 INCH SNOWFALL
ACCUMULATIONS IN THIS AREA. THERE COULD BE A LITTLE SLEET OR
FREEZING RAIN THAT MIXES IN AT THE ONSET. AREAS EAST OF THE BLUE
RIDGE REMAIN IN A WINTER STORM WATCH AS CONFIDENCE IN WARNING
CRITERIA IS A LITTLE LOWER. THIS IS LARGELY DUE TO THE LOCATION OF
THE RAIN/SNOW LINE...WHICH WILL ULTIMATELY DETERMINE SNOWFALL
ACCUMULATIONS. THERE IS STILL THE POTENTIAL FOR 5 OR MORE INCHES
WITHIN THE WATCH AREA AS WELL...BUT WE JUST DONT HAVE THE
CONFIDENCE TO UPGRADE TO A WARNING RIGHT NOW. HOPEFULLY 00Z
GUIDANCE WILL OFFER INCREASED CONFIDENCE WHERE THE RAIN/SNOW LINE
WILL SET UP AND THEN HEADLINE ADJUSTMENTS CAN BE MADE OVERNIGHT.
WE ARE ALREADY WATCHING AN INITIAL BAND OF PRECIPITATION APPROACH
FROM SOUTHWEST VIRGINIA THIS EVENING. THIS WILL MOVE INTO THE
CENTRAL VIRGINIA FOOTHILLS/CENTRAL SHENANDOAH VALLEY LATE THIS
EVENING...MOST LIKELY IN THE FORM OF RAIN. FURTHER NORTH OVERNIGHT
IT MAY BE IN THE FORM OF A LIGHT WINTRY MIX...BUT OBVIOUSLY THE
BULK OF THE PRECIPITATION IS EXPECTED ON WEDNESDAY AND THAT IS
WHEN WE EXPECT THE MOST IMPACT FROM THE WEATHER.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
ANY RAIN/SNOW MIX WEST OF THE BLUE RIDGE TO START WILL TRANSITION
TO SNOW DURING THE MORNING AS THE WINTER STORM WARNING GOES INTO
EFFECT. ALL SNOW WILL BE DELAYED EAST OF THE BLUE
RIDGE...ESPECIALLY ALONG INTERSTATE 95 AND TO THE SOUTHEAST OF
THERE. BUT WHEN IT DOES SNOW...IT MAY COME DOWN FAIRLY HARD FOR A
PERIOD OF TIME. WE WILL NEED TO FINE TUNE WHERE THE RAIN/SNOW
LINE SETS UP. BASED ON THE LATEST MODEL DATA...AM BECOMING
INCREASINGLY CONVINCED OF A COLDER SOLUTION WHICH WOULD FAVOR
HEAVY SNOWFALL ACCUMULATIONS FURTHER EAST. WILL HAVE TO SEE IF 00Z
GUIDANCE CONTINUES TO SUPPORT THIS IDEA. OBVIOUSLY A SMALL CHANGE
IN THE RAIN/SNOW LINE CAN HAVE A LARGE IMPACT REGARDING SNOWFALL
TOTALS OVER THE BALTIMORE/WASHINGTON AREA. IN ADDITION...THIS
STORM WILL LIKELY EXHIBIT BANDING CHARACTERISTICS AND WE/LL HAVE
TO TRY TO PINPOINT WHERE BANDING OCCURS WHICH WILL ENHANCE
SNOWFALL ACCUMULATIONS. EITHER WAY...FOLKS SHOULD BE PREPARED FOR
SIGNIFICANT IMPACT DURING THE AFTERNOON AND EVENING RUSH HOUR DUE
TO SNOW. SNOW WILL END FROM SOUTHWEST TO NORTHEAST AS A DRY SLOT
ADVANCES THROUGH THE CWA LATER IN THE EVENING AND OVERNIGHT HOURS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
WL BE IN NW FLOW THU. FVRBL SETUP FOR PREFERRED UPSLP AREAS...BUT
DRY ELSW. HWVR...WNDS BACK WLY RATHER QUICKLY...MARKING A SHORT PD
OF POTENTIAL. HENCE...KEPT POPS WRN FRINGE JUST AT CHC. KEPT MAXT ON
THE COLD SIDE...BASED ON XPCTD SNWCVR.
S/WV TRACKS ACRS AREA ELY FRI. ITS WK AND MSTR STARVED...AND WUD
XPCT DETAILS TO CHG AS WE GET CLSR TO EPISODE. HWVR...THREAT
SUFFICIENT TO ADD SCHC/CHC SNW TO GRIDS THU NGT-FRI MRNG...AND BKN
CLDS /PTSUN-MOCLDY/ AREAWIDE.
RELATIVELY LOW CONFIDENCE IN XTNDD GRIDS. GNLY A LOW AMPLITUDE
PTTN...W/ RDGG IN THE W AND TROFFING IN THE E. NOT SEEING SUPPORT
FOR BIG STORMS. PERHAPS A WK SYSTEM TWD THE WKND...BUT MSTR WUD BE
LACKING. HV CONFINED POPS TO THE MTNS. GIVEN REGIME...TEMPS SHUDNT
BE ANAMOLOUSLY WARM OR COLD.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
CLOUDS WILL THICKEN AND LOWER OVERNIGHT. THERE MAY BE AN INITIAL
ROUND OF RAIN OR RAIN/SNOW MIX OVERNIGHT...BUT IT LOOKS AS IF IFR
CONDITIONS WILL LIKELY HOLD OFF UNTIL THE BRUNT OF THE
PRECIPITATION ARRIVES...JUST AFTER SUNRISE AT THE HUBS. THEN AN
EXTENDED PERIOD OF IFR/LIFR CONDITIONS ARE EXPECTED TO LAST INTO
WEDNESDAY NIGHT UNTIL PRECIPITATION ENDS. INITIAL P-TYPE LOOKS TO
BE RA/SN /EXCEPT ALL SN AT MRB/. RA/SN LINE WILL BE CLOSE TO
I-95...BUT EVENTUALLY RA/SN MIX CHANGES TO SNOW AT DCA-BWI...AND
IT COULD BE MODERATE TO HEAVY DURING TOWARD THE LATE DAY PUSHES.
ONCE THE STORM DEPARTS...THERE WILL STILL BE A GOOD DEAL OF CLOUD
COVER...BUT VFR CONDITIONS SHOULD RETURN AT LEAST BRIEFLY. ANOTHER
QUICK AND WEAK SYSTEM WILL SWING THROUGH AT THE END OF THE WEEK AND
COULD CAUSE VIS/CIG RESTRICTIONS MAINLY AT MRB/MTN/BWI...PERHAPS
WITH A LITTLE -SN...THU NIGHT THRU FRI NIGHT.
IFR OR LWR CONDS SHUD CONT INTO WED NGT BEFORE IMPVG. MAY HV SOME
LINGERING CIGS THU MRNG PUSH...BUT OTRW SHUD BE OK. GNLY VFR OR
BETTER LATER THU. A WK CLIPPER MAY BRING ADDTL CIG RESTRICTIONS
/MVFR/ THU NGT-FRI MRNG. ANTHR WK SYSTEM MAY BRING ADDL CIGS THIS
WKND.
&&
.MARINE...
LIGHT WINDS TNGT. A COASTAL LOW DEVELOPING ALONG THE NC COAST WED
MRNG WILL LEAD TO INCREASING NORTHEASTERLY FLOW DURING THE MRNG.
WIND GUSTS SHOULD QUICKLY REACH SCA LVLS ACROSS THE LOWER TIDAL
POTOMAC/SRN MD CHSPK BAY DURING THE MRNG HRS AND THE REMAINDER OF
THE WATERS BY THE AFTN.
HV XTNDD SCA THRU WED NGT AS LOPRES DEEPENS AND PULLS AWAY. HV KEPT
GRIDS UNDER GLW CRIT. WUDNT RULE IT OUT AT THIS PT FOR POTL STRENGTH
OF LOW...BUT NOT GDNC NOT OUTRIGHT SHOWING IT. WUD RATHER CAP PK
GUSTS AT 30 KT ATTM. AT LEAST 20 KT GUSTS LKLY TO CONT ON THE BAY
INTO THU BEFORE GRADIENT FINALLY RELAXES.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT FOR DCZ001.
MD...WINTER STORM WARNING FROM 7 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT FOR MDZ003-501-502.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT FOR MDZ010-011-013-014-016>018.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT FOR MDZ004>007-009.
VA...WINTER STORM WARNING FROM 7 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT FOR VAZ025>031-503-504.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT FOR VAZ036>039-050>057-502.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT FOR VAZ040-042-501.
WV...WINTER STORM WARNING FROM 7 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT FOR WVZ050>053-055-501>506.
MARINE...SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 4 AM EST THURSDAY
FOR ANZ530>532-535-536-538>540.
SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 4 AM EST THURSDAY
FOR ANZ533-534-537-541>543.
&&
SYNOPSIS...BPP/HTS
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...HTS
AVIATION...BPP/JCE/HTS
MARINE...BPP/JRK/HTSHazardous weather outlook, Jan 25, 6:24 PM EST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
624 PM EST TUE JAN 25 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
261000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
624 PM EST TUE JAN 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LOW PRESSURE MOVING UP THE EAST COAST IS EXPECTED TO BRING
ACCUMULATING SNOW TO THE ENTIRE OUTLOOK AREA WEDNESDAY AND
WEDNESDAY NIGHT. A WINTER STORM WATCH HAS BEEN ISSUED FOR
WEDNESDAY AFTERNOON AND NIGHT...WITH SNOW ACCUMULATIONS OF 5 OR
MORE INCHES POSSIBLE. CONSULT THE WINTER STORM WATCH FOR
ADDITIONAL INFORMATION.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS WEDNESDAY AND
WEDNESDAY NIGHT...AND MAY NEED TO BE EXTENDED INTO THURSDAY. IN
ADDITION... A GALE WARNING WILL BE POSSIBLE WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-261000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
624 PM EST TUE JAN 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LOW PRESSURE MOVING UP THE EAST COAST IS EXPECTED TO BRING
ACCUMULATING SNOW TO THE ENTIRE OUTLOOK AREA WEDNESDAY AND
WEDNESDAY NIGHT. A WINTER STORM WARNING HAS BEEN ISSUED FOR AREAS
WEST OF THE BLUE RIDGE. A WINTER STORM WATCH REMAINS IN EFFECT FOR
THE REMAINDER OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Weather, Carroll
- When
- January 26, 3:00 AM EST to 9:00 AM EST
- Where
- Carroll forecast zone
- Reported by
- Public
- Coordinates
- 39.563, -77.022 (the zone’s center; the record gives no point)
Snowfall totaled up to 3.0 inches near Sykesville and 2.9 inches near Winfield.
Winter Weather, Northern Baltimore
- When
- January 26, 3:00 AM EST to 9:00 AM EST
- Where
- Northern Baltimore forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.443, -76.616 (the zone’s center; the record gives no point)
Snowfall totaled up to 2.8 inches near Cockeysville.
Winter Weather, Harford
- When
- January 26, 3:00 AM EST to 9:00 AM EST
- Where
- Harford forecast zone
- Reported by
- Trained Spotter
Snowfall averaged between two and four inches across the county.
Winter Weather, Southern Baltimore
- When
- January 26, 3:00 AM EST to 9:00 AM EST
- Where
- Southern Baltimore forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.367, -76.614 (the zone’s center; the record gives no point)
Snowfall averaged between two and four inches across the southern portion of the county.
Winter Weather, Howard
- When
- January 26, 3:00 AM EST to 9:00 AM EST
- Where
- Howard forecast zone
- Reported by
- Trained Spotter
Snowfall averaged between two and three inches across the county.
Winter Weather, Montgomery
- When
- January 26, 3:00 AM EST to 9:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- CoCoRaHS
Snowfall averaged between one and two inches across the county.
Winter Weather, Anne Arundel
- When
- January 26, 3:00 AM EST to 9:00 AM EST
- Where
- Anne Arundel forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.994, -76.568 (the zone’s center; the record gives no point)
Snowfall totaled up to 2.0 inches near Fort Meade.
Winter Storm, Extreme Western Allegany
- When
- January 26, 1:00 PM EST to January 27, 12:00 PM EST
- Where
- Extreme Western Allegany forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.622, -78.699 (the zone’s center; the record gives no point)
Snowfall totaled up to 8.0 inches near Frostburg and 10.0 inches near Eckhart Mines.
Winter Storm, Central and Eastern Allegany
- When
- January 26, 1:00 PM EST to 8:00 PM EST
- Where
- Central and Eastern Allegany forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.622, -78.699 (the zone’s center; the record gives no point)
Snowfall averaged between eight and ten inches across the central and eastern portions of Allegany County.
Winter Storm, Washington
- When
- January 26, 1:00 PM EST to 8:00 PM EST
- Where
- Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.604, -77.814 (the zone’s center; the record gives no point)
Snowfall averaged between eight and 10 inches across the county.
Winter Storm, Frederick
- When
- January 26, 3:00 PM EST to 9:00 PM EST
- Where
- Frederick forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.472, -77.398 (the zone’s center; the record gives no point)
Snowfall totaled up to 10 inches near Jefferson and 11.2 inches near Point of Rocks.
Winter Storm, Carroll
- When
- January 26, 3:00 PM EST to 11:00 PM EST
- Where
- Carroll forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.563, -77.022 (the zone’s center; the record gives no point)
Snowfall totaled up to 9.3 inches near Millers.
Winter Weather, Calvert
- When
- January 26, 4:00 PM EST to 11:00 PM EST
- Where
- Calvert forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.535, -76.531 (the zone’s center; the record gives no point)
Snowfall averaged around three to five inches across the county.
Winter Weather, St. Mary'S
- When
- January 26, 4:00 PM EST to 11:00 PM EST
- Where
- St. Mary'S forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.216, -76.529 (the zone’s center; the record gives no point)
Snowfall averaged between one and two inches across the county.
Winter Weather, Charles
- When
- January 26, 4:00 PM EST to 11:00 PM EST
- Where
- Charles forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.474, -77.013 (the zone’s center; the record gives no point)
Snowfall averaged between three and five inches across the county. Snowfall totaled up to 3.7 inches near Waldorf and 5.0 inches near Bryans Road.
Winter Storm, Northern Baltimore
- When
- January 26, 4:00 PM EST to 11:00 PM EST
- Where
- Northern Baltimore forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.443, -76.616 (the zone’s center; the record gives no point)
Nine inches of snow was received in Hunt Valley.
Winter Storm, Southern Baltimore
- When
- January 26, 4:00 PM EST to 11:00 PM EST
- Where
- Southern Baltimore forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.367, -76.614 (the zone’s center; the record gives no point)
Snowfall averaged between eight and ten inches across southern Baltimore County. Many motorists were stranded in the city of Baltimore due a burst of heavy snow in a short period of time.
Winter Storm, Harford
- When
- January 26, 4:00 PM EST to 11:00 PM EST
- Where
- Harford forecast zone
- Reported by
- Trained Spotter
Snowfall totaled up to eight inches near Norrisville.
Winter Storm, Howard
- When
- January 26, 4:00 PM EST to 11:00 PM EST
- Where
- Howard forecast zone
- Reported by
- Trained Spotter
Snowfall totaled up to 8.9 inches near Simpsonville.
Winter Storm, Montgomery
- When
- January 26, 4:00 PM EST to 11:00 PM EST
- Where
- Montgomery forecast zone
- Reported by
- Trained Spotter
Snowfall totaled up to 8.5 inches near Montgomery Village. Snowfall averaged between six and ten inches across the rest of the county.
Winter Storm, Anne Arundel
- When
- January 26, 4:00 PM EST to 11:00 PM EST
- Where
- Anne Arundel forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.994, -76.568 (the zone’s center; the record gives no point)
Snowfall averaged between four and six inches across the county. Snowfall totaled up to 5.2 inches near South Gate and 6.0 inches near Lothian.
Winter Storm, Prince Georges
- When
- January 26, 4:00 PM EST to 11:00 PM EST
- Where
- Prince Georges forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.830, -76.847 (the zone’s center; the record gives no point)
Snowfall totaled up to 7.0 inches near Forest Heights. A report of 7.0 inches of snow was received from near Camp Springs.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Delaware, January 26 to 27, 20111 death · 5 injured · 3 events
- Heavy Snow and Winter Weather in Tennessee, January 26, 20111 death · 36 events
- Winter Storm and Heavy Snow in Kentucky, January 26, 20111 death · 1 injured · $10,000 · 27 events
- Heavy Snow in New York, January 26 to 27, 20111 death · 17 events
- Winter Storm in District of Columbia, January 26, 20111 death · 1 event
- Winter Storm and Heavy Snow in New Jersey, January 26 to 27, 20112 injured · $100,000 · 21 events
- Heavy Snow in West Virginia, January 26, 2011$75,000 · 9 events
- Heavy Snow in Massachusetts, January 26 to 27, 201119 events
- Winter Weather in Virginia, January 26 to 27, 201119 events
- Winter Storm and Winter Weather in Virginia, January 26 to 27, 201118 events
- Winter Storm and Heavy Snow in Pennsylvania, January 26 to 27, 20111 injured · 10 events
- Winter Storm in West Virginia, January 26 to 27, 201111 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 278630, 278631, 278632, 278633, 278635, 278636, 278637, 278645, 278646, 278647, 278648, 278649, 278639, 278640, 278641, 278650, 278651, 278652, 278653, 278654, 278655, 278656.